IDEAS home Printed from
   My bibliography  Save this article

Secured lower bound, composition up, and minimal rights first for bankruptcy problems


  • Yeh, Chun-Hsien


We study the implications of secured lower bound when imposed together with minimal rights first or composition up for the resolution of conflicting claims. We show that the Talmud rule is the only rule satisfying secured lower bound, minimal rights first, and consistency. In addition, we show that if minimal rights first and consistency in the above characterization were replaced with composition up and null claims consistency, respectively, the constrained equal awards rule stands out as the only acceptable rule.

Suggested Citation

  • Yeh, Chun-Hsien, 2008. "Secured lower bound, composition up, and minimal rights first for bankruptcy problems," Journal of Mathematical Economics, Elsevier, vol. 44(9-10), pages 925-932, September.
  • Handle: RePEc:eee:mateco:v:44:y:2008:i:9-10:p:925-932

    Download full text from publisher

    File URL:
    Download Restriction: Full text for ScienceDirect subscribers only

    As the access to this document is restricted, you may want to search for a different version of it.

    References listed on IDEAS

    1. Nir Dagan, 1996. "New characterizations of old bankruptcy rules," Social Choice and Welfare, Springer;The Society for Social Choice and Welfare, vol. 13(1), pages 51-59, January.
    2. Hervé Moulin, 2000. "Priority Rules and Other Asymmetric Rationing Methods," Econometrica, Econometric Society, vol. 68(3), pages 643-684, May.
    3. Diego Dominguez & William Thomson, 2006. "A new solution to the problem of adjudicating conflicting claims," Economic Theory, Springer;Society for the Advancement of Economic Theory (SAET), vol. 28(2), pages 283-307, June.
    4. Chun-Hsien Yeh, 2006. "Protective Properties and the Constrained Equal Awards Rule for Claims Problems: A Note," Social Choice and Welfare, Springer;The Society for Social Choice and Welfare, vol. 27(2), pages 221-230, October.
    5. Youngsub Chun, 1999. "Equivalence of axioms for bankruptcy problems," International Journal of Game Theory, Springer;Game Theory Society, vol. 28(4), pages 511-520.
    6. Juan Moreno-Ternero & Antonio Villar, 2006. "New characterizations of a classical bankruptcy rule," Review of Economic Design, Springer;Society for Economic Design, vol. 10(2), pages 73-84, August.
    7. Youngsub Chun, 1999. "Equivalence of Axioms for Bankruptcy Problems," Working Paper Series no1, Institute of Economic Research, Seoul National University.
    8. Thomson, William, 2003. "Axiomatic and game-theoretic analysis of bankruptcy and taxation problems: a survey," Mathematical Social Sciences, Elsevier, vol. 45(3), pages 249-297, July.
    9. Young, H. P., 1988. "Distributive justice in taxation," Journal of Economic Theory, Elsevier, vol. 44(2), pages 321-335, April.
    10. Herrero, Carmen & Villar, Antonio, 2001. "The three musketeers: four classical solutions to bankruptcy problems," Mathematical Social Sciences, Elsevier, vol. 42(3), pages 307-328, November.
    11. Aumann, Robert J. & Maschler, Michael, 1985. "Game theoretic analysis of a bankruptcy problem from the Talmud," Journal of Economic Theory, Elsevier, vol. 36(2), pages 195-213, August.
    12. Diego Dominguez, 2007. "Lower bounds and recursive methods for the problem of adjudicating conflicting claims," Working Papers 0705, Centro de Investigacion Economica, ITAM.
    13. Juan Moreno-Ternero, 2006. "Composition, Securement, and Concede-and-divide," Spanish Economic Review, Springer;Spanish Economic Association, vol. 8(3), pages 227-237, September.
    14. Yeh, Chun-Hsien, 2004. "Sustainability, exemption, and the constrained equal awards rule: a note," Mathematical Social Sciences, Elsevier, vol. 47(1), pages 103-110, January.
    Full references (including those not matched with items on IDEAS)


    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.

    Cited by:

    1. Juan D. Moreno-Ternero, 2010. "A coalitional procedure leading to a family of bankruptcy rules," Working Papers 2010-11, Universidad de Málaga, Department of Economic Theory, Málaga Economic Theory Research Center.
    2. Thomson, William, 2015. "Axiomatic and game-theoretic analysis of bankruptcy and taxation problems: An update," Mathematical Social Sciences, Elsevier, vol. 74(C), pages 41-59.
    3. Giménez Gómez, José M. (José Manuel) & Peris, Josep E. & Solís Baltodano, María José, 2017. "Lower bounds and resource allocation," Working Papers 2072/292437, Universitat Rovira i Virgili, Department of Economics.
    4. Diego Dominguez, 2013. "Lower bounds and recursive methods for the problem of adjudicating conflicting claims," Social Choice and Welfare, Springer;The Society for Social Choice and Welfare, vol. 40(3), pages 663-678, March.
    5. Groote Schaarsberg, M. & Reijnierse, J.H. & Borm, P.E.M., 2013. "On Solving Liability Problems," Discussion Paper 2013-033, Tilburg University, Center for Economic Research.
    6. Rodica Branzei & Marco Dall'aglio, 2009. "Allocation rules incorporating interval uncertainty," Operations Research and Decisions, Wroclaw University of Technology, Institute of Organization and Management, vol. 2, pages 19-28.
    7. Groote Schaarsberg, M., 2014. "Interactive operational decision making : Purchasing situations & mutual liability problems," Other publications TiSEM d3446205-1799-43a4-85f6-5, Tilburg University, School of Economics and Management.
    8. repec:eee:gamebe:v:105:y:2017:i:c:p:316-328 is not listed on IDEAS

    More about this item


    Access and download statistics


    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:eee:mateco:v:44:y:2008:i:9-10:p:925-932. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Dana Niculescu). General contact details of provider: .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If CitEc recognized a reference but did not link an item in RePEc to it, you can help with this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.